Leg pain muscular


#1
Hi everyone
going through a bit of a bad patch as we all seem to do, gettin more muscular pain.... im on Sinemet plus x 4 daily and Rasagaline 1 mg daily ,
I know after a while my body will get used to the levadopa as i've been on it for 3 years.... but just wondered if anyone has any advice about the upper muscle leg pain i get when the sinemet wears off, trying not to have to increase again if i can help it , also taking more analgesia to help... I am OPD neuro August . would be grateful for any help or advice best wishes janie

#2
sorry mean't to say that i was reading about ? glutamine antagonists and muscular pain is anyone taking this and if so Is it any effect ? thanks Janie

#3
Hi janiegee. I was interested to read about your leg cramps as I have been getting really bad leg pain for about 4 weeks. Not sure whether it is p/d or something else. It is very hard to pin down exactly where it is coming from - sometimes the knee, front of shin, ankle or even hip. Fortunately it is only the left leg which is the side effected by p/d. I have a meeting with Consultant next month so hopefully ill have some answers.

I hope you get sorted soon.


best wishes kg

#4
do you mean glutamate antagonist http://tinyurl.com/6qmlpus
also known as amantadine? and symmetrel? if so that is the first drug i was on and it was horrible - panic attacks, woolly headedness - i was so glad to get off it. but that might have just been me.
have you tried doing stretches several times per day?
best wishes
t

#5
Hi - sorry to divert a bit from this but wonder if anyone else suffers from this debilitating leg pain - its driving me mad. Could not get out of the shower this morning - not a pretty sight!!!

#6
if its the front of the shin and achilles tendon it might be excessive tightness in the calf and hamstring - i really would try a regime of stretching multiple times during the day. and watch your posture on the computer, driving, watching telly etc. knee and hip joints might be out of alignment due to muscle tightness - see a physio to get exercises!
cheers

#7
Thanks keygirl ,Turnip,for your replies and support ,

My leg pain is my right upper Quadricep ,my PD is right side its also pain rather than cramp and was one of the first main symptoms that i had before i started levadopa , (I didnt explain myself very well before... my fault) I presume its the muscle lacking dopamine, as it gets better when get my meds fix of sinemet> its just so painful im taking simple analgesia to help and rubbing in ibuprofen gel , I will speak to dr's when i see them , but as you know even the most sympthetic medic ,can do much else . I know that eventually i will have to increase my levadopa as the body eventually gets used to it and wants more , but wanted to hold off a little longer
Key girl sorry your leg ? cramp is worse ,we have to put up with so much with PD and all the varied symptoms , . My pain is always worse if the day before I've been more active , i pay for it next day ..
Turnip thanks for medication info ... this drug doesnt sound very nice to take , but what is ?? . Meanwhile have a good weekend both and thanks once again for your replies , Its always good to know theres someone there who understands what the rest of us is going through X Janie

#8
just in case you are interested, dopamine doesn't go to the muscles. there is a balance in the brain between two chemicals = dopamine and acetylcholine. the lack of D means A gets all its own way . our muscles are in pairs D tends to have more effect on one of the pairs A on the other. the imbalance means the pairs are out of balance ie the bicep recieves more signals than triceps so we do napoleon impersinations. all messages to the muscles are electrical. there is nothing actually wrong with our muscles - its in the brain. sorry if i have bored anyone but i find this stuff fascinating.

#9
Hi again. Where do you get all your knowledge Turnip? You make me feel incredibly ignorant.

Am resting up today but the leg pain is in the upper leg above the knee. Think I over-did it yesterday. Cannot get used to feeling that I have aged 10years since d/x 18 months ago and previously never ill.

Never mind- appetite still ogod and its nearly lunchtime. Best wishes to all.

#10
Thanks Turnip for your explanation which is very helpful . You explained it well . best wishes janie

#11
i have a churchillian attitude to pd, we may be defeated in the end (pearl harbour is hopefully not far off) but we will fight them on the beaches, we shall fight on the landing grounds, we shall fight in the fields and in the streets, we shall fight in the hills; we shall never surrender.
in order to do that we have to know everything about the enemy. so i bought a big 2nd hand book on neurology and read it twice. i read every article i come across. if anyone asks a question and i don't know the answer i will find it out, if i hear of a drug i dont know of i will look it up and find out how it works, its side effects, its pharmadynamics. if somebody has a symptom i check the tests to see if its known. in other words, i am totally potty and obsessed with knowing everything about pd. its my way of coping. so dont feel ignorant, just feel sane.
T

#12
I would like to enlist in your army Turnip - we will not be defeated

One day someone out there will find a cure thanks to people like you.

Keep up the good work.:smile:

#13
:laughing:Hi Turnip , i've always done the same as you , find out all i can . But PD has taken my will-power away and left me feeling as if someone has pulled my plug out . I'm on Sinemet 100 1 tablet 3 times a day . My Wife says it could be the weather , i also have depression .

#14
it was remiss of me not to answer keygirl right away but i didnt know what to say!
i think the hardest think o fight against is the undermining if our will - to carry on the analogy it is sort of like spies sabotaging bridges, very hard to fight against. J - i must admit i found the dull weather dispiriting but emigrating to australia is a bit extreme (and melbourne doesnt count, just been there and its like being in leeds). you could talk to your neuro, a little something to give you a boost might help - seemingly it isnt just dopamine but can effect other transmitters too like serotonin.
http://onlinelibrary.wiley.com/doi/10.1002/mds.870030308/abstract
http://www.neurology.org/content/34/5/642.short

#15
Hi Janiegee and everyone,


Sorry to chip in here and turnip I wish I had your brains!
As some of you will know my husband has had PD for thirty years and is still only 68, Please don't worry too much about increasing your dose after all what is the point of making life difficult now, you need to enjoy life as much as you can, anything can happen to us before PD gets you. My husband is still on 125 sinemet plus and he has had it gradually encreased from day one to one every hour from 6am -11pm on top of which he has some agonists. His consultant before going into the nursing home always said we try to get pwp's as best as we can possibly be for as long as we can, I certainly don't think my husband would be as well as he is even though he is now in a home without her good management.

He gets dreadful pain in his side when he is dipping with the meds and of course the bowel is a muscle, he has had a lot of investigations to make sure he hasn't got any other problems, it is the pd. If he has a dispersal madopar it works in about 15mins and the pain goes, what I am trying to say is don't suffer because you don't want to increase the meds or save them for later you have to live now.
best wishes to you all
vivian